Ask a doctor

How Long Before Treated Area Clears Up?

I had Vbeam laser surgery on my cheeks on both sides of my face on Monday and today if Friday. They told me it would only last a few days. It looked awful the first few days and not much better now. I think the doctor used a high setting (heard him tell the technician to set it up to ?? before starting. I don't want to go out of my house looking like this. How long before this goes away and I can feel normal looking again?

Doctor Answers (2)

Bruising after V-Beam

+1

It looks from the photo that the technician that the settings were high and bruised you.  The bad news is that it can take a week or two to resolve.  The good news is that the higher the setting the more quickly your condition will be treated.  Generally speaking, you can have good results without bruising most patients.  I would return to your physician and tell them that you would like to have this procedure on much lower settings next time without the bruising. It is really important to go to a trained dermatologist when receiving treatments and not a technician in the future.

New York Dermatologist
5.0 out of 5 stars 23 reviews

Bruising after VBeam Therapy

+1

Dear Patient,

From what I can tell in the photo, it appears that you have bruising after VBeam therapy. This is a potential common side effect, especially if higher settings are used. Like any bruising, this should resolve in 1-2 weeks. To diminish bruising sooner, consult your laser surgeon. The doctor may recommend ice pack treatments, stopping any blood thinners (e.g., ibuprofen, aspirin), and potentially using the same Vbeam laser with different settings, to decrease some of the prominent bruising. Good luck.

Hollywood Dermatologist
5.0 out of 5 stars 3 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.